Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Jenette

Wearing off

Recommended Posts

I take Sinemet 25/100 every 3 1/2 hours and Mirapex ER once a day. However, for the past week, my "on" periods only last an hour and itmseemsmim taking Sinemet like candy. I'm going to call my doc, but wondered if any of you have experienced something similar.

 

Im absolutely miserable

Share this post


Link to post
Share on other sites

Jenette, today I can say I'm joining your miserable group...not taking any additional sinemet but tremor worse plus pain. I blame it on the inpending storm on the way for the weekend. Just trying to stay extra warm and hope it will pass.

 

Patricia

Share this post


Link to post
Share on other sites

I'm so frustrated that I sat down and had myself a good cry. I called the Neurology Dept at UPenn to discuss adjusting my meds. Remember, my doctor left to head the dept at another hospital. There has not yet been a replacement hired. I went locally only to be told she was leaving too and the best thing to do is to ride it out with UPenn. I saw the nurse assistant 2 months ago, so I called her today. What put me over the edge is I'm told she is and will be out for several months. A nurse took my info and will forward my info to one of the "Fellows" covering. She said I most likely won't hear back til Monday.

 

Humph - I just had a return call. Since it took me so long to type this, I guess I'll leave it up lol. I was told to try increasing Sinemet to 1 1/2 pills rather than shortening the distance between doses. I didn't know that Sinemet causes constipation! What a double whammy! If I continue to have wearing off too soon and constipation, dr may suggest adding Compton?

 

Think I'll make myself a large wine soda and play Words With Friends.

Share this post


Link to post
Share on other sites

Hi Jenette,

I have this from time to time as well. Just seems like the meds are half the strength.

I have had PD for 17 years, I am 52 and have found that hormones certainly play a vital role in the effectiveness of the Sinemet.

Along with any other stress your body may be fighting.

 

For me when this happens I ask myself; Would this be that time of the month, even though I haven't had a True Period in a year?

Do I feel like I might be coming down with something? And my diet? Protien etc....

 

For me I would experience this wearoff for about a week, then sure enough, my period would start. Or I would have whatever illness is going around.

 

Really knowing, listening to your body is a real key with PD. My Neuro is great about letting me and trusting me to decide the amount of meds I need daily. I explained to him that sometimes I am up additional hours for work. Therefore, I need more during this time.

If I am chaperoning students on overnight field trips, I may be awake several more hours a day, therefore, I would exceed the prescribed daily amount. Trying to stay with the prescrided amount can be stressful in itself. I make sure I have extra meds and take them as my body needs them. It has worked well for me.

Hope this helps, good luck~

 

We all know that every day can be different with PD.

Karen

 

 

.

  • Like 1

Share this post


Link to post
Share on other sites

Karen - thanks so much for your feedback! I'm 50 and had hysterectomy 19 years ago (woohoo! It's great!) so don't have the hormone issues. Life has been stressful for me since August when I had partial thyroidectomy. My vocal cords are paralyzed and I now have a tracheostomy. I'm told PD partially to blame. I thought it was coming out this month. Now I'm told maybe next month but will need laser sx on my vocal chords to do so. However, laser sx will compromise voice quality, which has already been impacted by PD.

 

Thank goodness I'm on full disability and I don't have the work stress, too. Thanks again

Share this post


Link to post
Share on other sites

Hi Jenette,

 

How long have you been diagnosed with Parkinsons and how long was the "honeymoon" period for you? I'm sorry that you are not responding to medication and esp. sad to hear how difficult it is to see a doctor. I'm afraid that this is going to be the norm. My MDS at Ohio State University can't get me in as a regular patient on a six-month schedule because they don't have enough staff. I purchased a good book (The Parkinson's Disease Treatment Book, by Ahlskog) and will try to self-treat along with my PCP.

Share this post


Link to post
Share on other sites

Has your progression been "typical" if there is such a thing? Only three years since diagnosis and you need medication so frequently. Like so many of us who are trying to plan ahead, I am curious about progression. Did you start with a tremor or was yours more rigidity/slowness dominate?

Share this post


Link to post
Share on other sites

Hi Jenette,

 

Wow, sounds like Neuro 's are hard to come by. Sorry your having to deal with that as well.

 

As far as the constipation goes, thanks to Kathrynne the Nutrionists on this site, she suggested magnesium vitamins.

Since I started taking them I have not had a problem.

She is a great resource!

 

Good luck,

Karen

Share this post


Link to post
Share on other sites

Gardner - mine was mostly rigidity and pain. Slight tremor. Today, rather than increasing frequency, I took 1 1/2 pills every 3 hrs instead of 1. Today was a better day. I think stress played a huge factor the past few days. And the weather.

Share this post


Link to post
Share on other sites

Jennette, Thanks, I'm glad you are doing better. And, Luthersfaith, how much exercise is helpful? With the Sinemet, I seem to move around all the time (can't sit still). Does this constant movement help or is it necessary to get your heart rate up?

Share this post


Link to post
Share on other sites

Good morning Gardner, it is going to be a lovely day today... cold but beautiful.

 

I do the Big therapy routine.

 

I need to add a routine that gets my heart rate up, but so far I am too lazy!

 

This is good too...

Edited by Luthersfaith
  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×